MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME14 7MMX11CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME14 7MMX11CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR140711
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during an intracranial coil embolization, a cerenovus coil was placed without trouble and then a micrusframe14 7mmx11cm coil (mfr140711, lot unknown) was being used as the second coil.However, the coil could not be advanced within preshaped prowler14 microcatheter (606151fx, lot unknown).Thus, the coil and the mc had to be withdrawn.A new cerenovus coil was used with a new mc and the procedure was completed.Additional information received indicated that the coil did not appear damaged, it could simply not be pushed any further within the microcatheter.After advancement was not possible, withdrawal was tried but also impossible, the coil got stuck.Nothing was noted to be obstructing the microcatheter.A continuous flush on the microcatheter was maintained.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during device advancement.No excessive force was applied to the device.
 
Additional Manufacturer Narrative
(b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Lot: the lot number was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ as the reason for non-evaluation.If the device returns, a device investigation will be performed.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the complaint and the associated manufacturer report number is 3008114965-2022-00025.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).The lot number of the involved product, the manufacturing and expiration dates were inadvertently omitted on the initial medwatch report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, d9, g3, g6, h2, h3 and h10.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during an intracranial coil embolization, a cerenovus coil was placed without trouble and then a micrusframe14 7mmx11cm coil (mfr140711, l17027) was being used as the second coil.However, the coil could not be advanced within preshaped prowler14 microcatheter (606151fx, 30490149).Thus, the coil and the mc had to be withdrawn.A new cerenovus coil was used with a new mc and the procedure was completed.Additional information received indicated that the coil did not appear damaged, it could simply not be pushed any further within the microcatheter.After advancement was not possible, withdrawal was tried but also impossible, the coil got stuck.Nothing was noted to be obstructing the microcatheter.A continuous flush on the microcatheter was maintained.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during device advancement.No excessive force was applied to the device.A non-sterile prowler-14 dual marker unit was received in a pouch.Upon arrival it was noticed that microcatheter was accordionated on its distal part and embolic coil micrusframe14 7mmx11cm was stuck inside.Further inspection revealed a bump at 44 inches from the proximal end of the microcatheter.Device was dissected and core wire of the micrusframe14 7mmx11cm was found to be bent inside of the microcatheter.The micrusframe14 7mmx11cm was pulled out of the microcatheter and embolic coil was found in good conditions.No signs of heating were noticed on the resistance heater (rh).A manufacturing record evaluation was performed, and no non-conformances related to the complaint were found during the review.The product was returned to cerenovus for evaluation.Upon arrival, prowler-14 dual marker was visually inspected, and it was found to be accordioned at its distal portion.Additionally, it was noticed that micrusframe14 7mmx11cm was still stuck inside the microcatheter.A bump was noticed at 44 inches from the proximal end of the microcatheter and a dissection was performed.The core wire from the micrusframe14 7mmx11cm was found bent near the marker band inside the microcatheter.Distal portion of the micrusframe14 7mmx11cm was pulled out of the microcatheter and inspected under microscope.Embolic coil was observed in good conditions.No signs of heating were noticed on the resistance heater (rh).The customer complaint was confirmed due to the findings observed.However, the event description and device analysis do not provide clear insight into the root cause and/or exact contributing factors that may have resulted in the observed failure mode.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.Impeded in microcatheter is a known potential product failure associated with the use of the device.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following precautions: ¿ if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.¿ if the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failures and damages on the returned system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
MICRUSFRAME14 7MMX11CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13235372
Report Number3008114965-2022-00024
Device Sequence Number4307471
Product Code KRD
UDI-Device Identifier10886704079347
UDI-Public10886704079347
Combination Product (Y/N)N
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberMFR140711
Device Catalogue NumberMFR140711
Device Lot NumberL17027
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2021
Supplement Date Received by Manufacturer01/13/2022
01/24/2022
02/27/2022
Initial Report FDA Received Date01/12/2022
Supplement Report FDA Received Date01/13/2022
02/09/2022
03/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRESHAPED PROWLER14 45TIP 2MRK
Patient SexUnknown